Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking ayurvedic medication. Planning to stop actiblok due to dill feeling and headache. Suggest the precautions to be taken?

User rating for this question
Excellent
Answered by

Ayurveda Specialist
Practicing since : 2003
Answered : 2733 Questions
Question
Dear Doctor(Dr. Munish Sood)
As per your Advice I am talking 1/2 tab of XXXXXXX muktha vatika in orning and XXXXXXX XXXXXXX vati 2 tabs in night and hridyamrit vati 1 tab morning and evening (b.food)along with both arista(aswa,arjuna) morning and evening(A/food).presently my BP is 120/80 and pulse rate is 64 to 76.I am talking actiblok 25 mg 1/2 tab alternative day.
planning to stop by this coming week end.since one week I am feeling dull(no much enery) during day with littele headache from eye boll to back of head,nosal block less and can be managable.compare to earlier I am much better.Hope i am in track and request your advice/precaution to be taken.
Posted Wed, 13 Nov 2013 in Ayurveda
 
 
Answered by Dr. Munish Sood 12 hours later
Brief Answer:
follow up

Detailed Answer:
Dear XXXXXXX

Thanks for reverting back with your follow up and health concerns
1.Since both the drugs [additive + Adverse drug effect] will be causing some bradycardia and low blood pressure thus could be concern of feeling low on energy, and cause of mild headache [ especially with actiblok], let the body gradually adapt to reduced cardiac output for alleviation of the symptoms.
2.After stopping actiblok, make sure you take magnesium supplementation to maintain cardiovascular tone. [green vegetables,nuts and legumes, chocolates and fruits such as bananas, grapes and oranges.
3.Tapering period of 2 weeks is better than abrupt discontinuation and since planning to stop by coming week hopefully the desired period would be achieved.
4.Headache from eyeball to back of head can be due to over exertion, reading/working in dim light, eye problem [ophthalmologist opinion required], maximum sitting in front of screen, too little sleep or disturbed sleep schedule can also cause the same.
5.Continuing with dose as described will eventually see off from nasal blockage problem.
6.If blood pressure remains in the desired range then dose of ‘mukta vati’ can be reduced to ½ tablet twice a week and then ½ tablet once a week, and slowly medicine intake can be stopped BUT drugs are only part of a complete program of treatment for hypertension which also includes diet, exercise, and weight control. Follow your diet, medication, and exercise routines very closely if you are being treated for hypertension.


Dr. Munish Sood
Consultant & Physician
Naimittika Clinic.
Above answer was peer-reviewed by
 
Follow-up: Taking ayurvedic medication. Planning to stop actiblok due to dill feeling and headache. Suggest the precautions to be taken? 3 days later
Dear Doctor
presently I am taking actiblok alternate day and as per you advice will stop after 15 days of completion.do i need to increse time intervel like every two day and then every 4 days or i can stop after 15 days(taking medicine alternative day).kindly advice.
 
 
Answered by Dr. Munish Sood 1 hour later
Brief Answer:
Patient Information

Detailed Answer:
Dear XXXXXXX

Thanks for reverting back with your concern

1. Since you were pre hypertensive at first place [as mentioned earlier], thus gradually lowering the drug over 1 to 2 weeks is preferable but should be carefully monitored [preferably by your attending doctor] .

PS
Do not stop taking metoprolol without first talking to your doctor. [because it is a common notion that "A patient developing a new complaint while on treatment, attribute it to the drugs rather than to the disease".

Dr. Munish Sood
Naimittika
Above answer was peer-reviewed by
 
Follow-up: Taking ayurvedic medication. Planning to stop actiblok due to dill feeling and headache. Suggest the precautions to be taken? 1 hour later
Dear Doctor
I am confused,I need to consult Ayurveda doctor or alopathy doctor for stopping actiblok.
I am going out of station to small town for 10 days and will be back on 05/11/2013
I am planning to take actiblok till 04/11/201 .becuae your were stressing that we should not stop medicine abruptly so i got double whether i need to stop medicine immidiatly 15 days or any gradual reduction procedure is there.
need your advice how normally will reduce the drug like talking alternative day and then stop or like wekkly twice and then one and then stop.
Kindly advice.


Regards
XXXX
 
 
Answered by Dr. Munish Sood 23 minutes later
Brief Answer:
Patient Information

Detailed Answer:
Dear XXXXXXX
1. main concern of telling the fact is that your Attending doctor must be taken into consideration about your tapering of metoprolol dose [so that he is proactive in advance about any Adverse effect [if at all].
2. taking till 4/11/13 and be back the next day, it is good that during this time period [in between towns] you will be on the tapering dose of the medicine.
3. usually [as described earlier] tapering period of 2 weeks is better than abrupt discontinuation, so in nut shell drug can be stopped after gradual tapering [which you are already doing], but only thing is that your Doctor there should have knowledge about the same so that he may assist you further.

PS
. if you are taking it on alternate days basis, thus is usually sufficient to stop the drug after 4/11/13 but supplement with magnesium as described earlier.

Dr. Munish Sood
Naimittika
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor